Author: Sorting Last Post on Top ↓ Message:
JGMK55's Photo JGMK55 SparkPoints: (62,986)
Fitness Minutes: (7,972)
Posts: 9,331
5/3/09 7:45 P

Send Private Message
Reply
Caryn, I am so sorry to hear about your day. That is one area that is so hard to control. I have a student who seemed to be 'zoning' out constantly last year. I kept asking the nurse over and over about it. Turns out she was having seizures!!! Mom 'forgot' to notify the school that they had started and wasn't consistently administering her meds at home. We finally convinced mom to let the nurse administer the morning dose at school. What a difference! Stay strong and keep doing what is right.

“We know that in all things God works for the good of those who love him, who have been called according to his purpose.” Romans 8:28
MOM2CALLIEBELLA's Photo MOM2CALLIEBELLA Posts: 1,933
5/3/09 6:40 P

My SparkPage
Send Private Message
Reply
You might try to get your school nurse or social worker or even a principal to contact the family about the need for this student to take her meds consistently. Be sure to document any behaviors you observe with this student. And check the IEP to see if she can be sent home if her behavior escalates. If there is nothing there, you may need to have another IEP meeting to address this issue. If the committee agrees that she should be sent home if the behavior occurs, it might encourage the parents to give the medicine consistently. Good luck!

I believe in taking a positive attitude toward the world. My hope still is to leave the world a little bit better than when I got here.

Jim Henson


 Pounds lost: 69.0 
 
0
36.5
73
109.5
146
SWTJOY's Photo SWTJOY Posts: 723
5/3/09 3:46 P

Send Private Message
Reply
Thank you for your words of support. I want to find out if we can request her family to give her meds or take her home if this happens again.

I teach in New York.

 current weight: 227.5 
 
232.5
211.875
191.25
170.625
150
MOM2CALLIEBELLA's Photo MOM2CALLIEBELLA Posts: 1,933
5/3/09 3:32 P

My SparkPage
Send Private Message
Reply
Sorry to hear about the difficulties for you and the student. It always amazes me when students in my program (developmental) start having more behavior issues and when I talk to the parents, they indicate that yes, they used to be on medication but they haven't taken it in a while. And then they wonder why their child is having problems! No meds and a full moon are an especially potent combination! Hope you both have a better week!

I believe in taking a positive attitude toward the world. My hope still is to leave the world a little bit better than when I got here.

Jim Henson


 Pounds lost: 69.0 
 
0
36.5
73
109.5
146
ROXELLS_WARRIOR's Photo ROXELLS_WARRIOR Posts: 3,851
5/3/09 2:54 P

My SparkPage
Send Private Message
Reply
JOY - I'm sorry to hear about such a difficult day. Glad you made it through! I can always tell when my RSP kids aren't taking their ADHD meds. Or when I forget to take mine, for that matter!

~ Roxell ~
bit.ly/christianity-101
Let there be peace on earth, and let it begin with me.


STOP! STOP! STOP! Go get a BIG GLASS OF WATER before reading further! ~~This has been a public service announcement. We now return you to your regularly scheduled programming.~~




LADYBEP's Photo LADYBEP Posts: 868
5/3/09 9:54 A

My SparkPage
Send Private Message
Reply
Hi Caryn,

I'm so sorry to hear about your experience on Friday! I hope that you have had some time to recover :o) I, too, work with deaf students --- some of which are multi-handicapped. My school is located in Northern Virginia. Where are you?

For my higher functioning students, I really struggle with the medication debate because they are so cognitively with it and will eventually make the medical decision independently (age 18). Sadly, I know that their potential for doing work (academic or vocational) and paying attention will severely diminish once they make that decision.

 current weight: 183.0 
 
183
176
169
162
155
CANDILEA's Photo CANDILEA Posts: 2,104
5/3/09 9:53 A

My SparkPage
Send Private Message
Reply
Sounds like a tiring day! Imagine what it must have felt like to your student!
Tomorrow is a new day!(that is if she takes her meds!lol)
Hang in there!
Candi




 current weight: 183.0 
 
183
174.75
166.5
158.25
150
SWTJOY's Photo SWTJOY Posts: 723
5/3/09 7:59 A

Send Private Message
Reply
I teach deaf multi-handicapped students. Friday for some reason one of my students didn't have her meds and it was really scary. She became more hyper and out of control as the day progressed. I had the other children removed from the room to protect them. We were fortunate she finally accepted going home. I went home and collapsed. I was totally exhausted. I will never doubt the importance of medication again!
Caryn

Edited by: SWTJOY at: 5/3/2009 (08:04)
 current weight: 227.5 
 
232.5
211.875
191.25
170.625
150
Page: 1 of (1)  

Report Innappropriate Post

Other ~ Special Ed Teachers Lounge ~ General Team Discussion Forum Posts

Topics: Last Post:
Question about Jobs 7/9/2013 8:04:48 PM
Need help/support 3/19/2014 5:42:16 PM
Interview today! 8/5/2013 7:48:06 PM
Question/Advice 5/27/2013 6:06:25 PM
What is your plan for ... 8/30/2013 7:24:46 AM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x26003x25227570

Review our Community Guidelines